We are 145,005 members in 73 forums discussing 114,830 topics.

Help with Abbreviations

All TopicsForum: Chemotherapy - Before, During and After → Topic: Tendon issues from Taxol

Topic: Tendon issues from Taxol

Forum: Chemotherapy - Before, During and After — Regimens, side effects, and support from others going through chemo.

Posted on: Oct 29, 2007 04:57PM, edited Oct 29, 2007 04:57PM by climbergirl

climbergirl wrote:

Has anyone had issues post taxol with tendonitis?  I am 4 weeks post chemo with taxol and had some foot neuropathy and now tendonitis in both achilles tendons. I had been doing my yoga practice as usual and all of a sudden this happens. There was no warning or "event." Have NEVER had any issues with this in 13 years of practice. Now my ankle is swollen and I have to do PT and no climbing either.

Having BC is bad enough but do not take my yoga away from me thank you!

~climbergirl 

Log in to post a reply

Posts 1 - 3 (3 total)

Log in to post a reply

Oct 29, 2007 07:01PM, edited Mar 19, 2008 09:58AM by TenderIsOurMight


Climbergirl,

Sorry to hear of your plight! You sound like you're in great shape, and want to stay that way.

I had Docetaxol, a taxane similar to Taxol, and after completion developed a foot/hand neuropathy with bad muscle weakness. Muscles are attached to bones by tendons. I couldn't lift even light packages for months, and one neurologist thought there was some rotator cuff tendonitis.

I'm wondering if you got steroids too over the months of Taxol.? Steroids in high doses can cause "quiet" injuries to our joints, and probably allow some subluxation or partial dislocation of our joints, and maybe this can apply to tendons too. So lots of possible reasons for your problem, especially if it was happening without you knowing or sensing it.

Hearing your enthusiasm for yoga, you'll probably turn your PT into a yoga PT party. Perhaps you can learn some new techinique to take to the mat!

All the best to you,
Tender

It cannot be emphasized too strongly that treatment of each patient is a highly individualized matter. (FDA-approved labeling for warfarin (Coumadin) NDA 9-218/5-105)

Log in to post a reply

Oct 30, 2007 10:53AM abbadoodles wrote:

climbergirl,

I had tendonitis in knees and ankles for about three weeks, starting 5 or 6 weeks post A/C.  Swollen ankles, etc.  No history in my previous 59 years.  Vanished as quickly as it came on, but while it lasted, I could hardly walk and going downstairs was particularly painful.

Onc was not helpful.  Said it was not a s/e and see my gp.  Her np, however, acknowledged it was from the A/C.  I knew it had to be and was quite disappointed in the onc for blowing me off like that.

Oh, well, it resolved itself.

Hope your issues go away as soon as mine did.

Tina

Tina

Log in to post a reply

Oct 30, 2007 05:46PM climbergirl wrote:

Thanks Guys,

I will let you know how I make out with this. I think that it was the Taxol (actually Abraxane so no steroids, the way I like it) and it make sense that if I have neuropathy (which I actually did not think was THAT bad)that I may not be aware of damage being done as it happens. Am taking care of it best I can but staying off of my feet is well....impossible!

Oh yes, the oncs will never admit to any of this type of thing, but that is ok because I find the research on it and then tell them. Wahahaha.

Be Well,

~ climbergirl